Medical Specialty >> Cardiology
Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Clots & Anticoagulants
|kflynn13 - Mon Aug 25, 2008 11:24 am|
my father died 6 weeks ago from a pulmonary embolism, it was sudden and the only signs i can think of that may have been the start of it was pain and burning in his leg. theres nothing i can do about him now but for the last 4 weeks i have had awful pain in my right leg, it started behind my knee, i went to the doctors worried about deep blue veins in my legs and he said it was start of varicose veins, but since then the pain is worse and has spread, i feel stinging not warmth at back of leg and pulling especially at night, i also feel spasms all day long. i am worried probably stupidly because they may be symptoms of the same thing dad died of though im 30, dad wa 56, i may be just being worried for nothing but the sudden death of my dad has made me think more and worry more about my own symptoms, can you advise
|John Kenyon, CNA - Wed Sep 03, 2008 8:35 pm|
I am terribly sorry for your loss. While it is common for people to worry that they may have something similar to what recently claimed a loved one, you are describing symptoms which are worrisome. While it would normally be quite strange to have such a problem occur so close to the loss of a family member due to a similar issue, it is not impossible. There is also the question of why your father developed the clot that lodged in his lung. If he had a clotting disorder it could be genetic and for that reason, plus the rather troubling description you provide here, I'd strongly recommend that while the symptoms are still present you have someone examine the leg, peform a doppler ultrasound exam of the veins in the affected leg, and perhaps also request a D-dimer blood test as well as the usual clotting factor tests (INR, PT-PTT) just to be sure. If all these are negative I think you can assume the problem is either muscular or perhaps even psychosomatic. But it would be remiss of me to dismiss this as simply a case of emotionally-mediated imaginary illness. You would feel much better knowing whether or not there is any possible familial connection.
My best to you. Please do follow up with us here.
|kflynn13 - Wed Sep 03, 2008 9:50 pm|
thankyou so much for getting back to me, in the meantime i went back to doctor and this one said she thinks it is sciatica and just to take paracetamol,i have noticed that the symptoms r not as bad as they were, so i take it that this is probably what was wrong in the first place and it was just me being stupid, i havent taken any paracetamol but pain etc has eased anyway so hopefully everything is okay. thank you again for your time and response. k
|John Kenyon, CNA - Fri Sep 05, 2008 10:42 am|
Hi there -
I don't feel your concern was "stupid" at all, especially considering the backdrop against which this happened. However, I am glad your doctor diagnosed sciatica (not that I would normally wish that on anyone!) as it is common, can cause most of the same symptoms, is very treatable, and in this case seems to be correcting on its own now. I hope it continues to improve.
Best of luck to you. Stay well.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.